Ask The Doctor > Questions & Answers > Can you stop taking microgynon half way through a months

Can you stop taking microgynon half way through a months

Patient: Can you stop taking microgynon half way through a months strip. Ive taken it back to back for months but im having break through bleeding and I only just started a new strip so can I stop it for a week and carry on after my bleed?

 

 

Doctor: Hello.Thanks for the query.If you have been on Microgynon for months together and plan to continue the same in fut ure as well, then a breakthrough bleeding shouldn’t be a reason for stopping it at all. The reason is that your bleeding may be heavier and also you may lose the protection for this month and you would have to use an additional contraception in form of barrier contraception along with the pills ( if left and restarted)for this cycle , as ovulation may occur in presence of progesterone withdrawal and estrogen rise.So, you should continue it and should take antifibrinolytics like Tranexamic acid tab 500mg thrice a day for 3 days to stop the bleed.I hope I have answered your query in detail.Wishing you good health.Regards

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment